Alert archive / Idaho / Wind Advisories in 2022
Wind Advisory 9, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 6, 2022, 2:00 PM MDT for 8 counties in Idaho. It took effect at May 7, 2022, 3:00 AM MDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2022, 2:00 PM MDT (20:00 UTC)
- In effect from
- May 7, 2022, 3:00 AM MDT
- Expired
- May 7, 2022, 9:00 PM MDT
- In force
- 18 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 53 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.0 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2392 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
958 WWUS75 KPIH 062000 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 200 PM MDT Fri May 6 2022 IDZ052>054-071100- /O.NEW.KPIH.WI.Y.0009.220507T0900Z-220508T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 200 PM MDT Fri May 6 2022 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 PM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Mud Lake, INL, Craters of the Moon, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall. * WHEN...From 3 AM to 9 PM MDT Saturday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. * ADDITIONAL DETAILS...Rough chop is likely on American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
2 follow-up statements
398 WWUS75 KPIH 070938 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 338 AM MDT Sat May 7 2022 IDZ052>054-080300- /O.CON.KPIH.WI.Y.0009.000000T0000Z-220508T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 338 AM MDT Sat May 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Mud Lake, INL, Craters of the Moon, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. * ADDITIONAL DETAILS...Rough chop is likely on American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
989 WWUS75 KPIH 080255 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 855 PM MDT Sat May 7 2022 IDZ052>054-080400- /O.EXP.KPIH.WI.Y.0009.000000T0000Z-220508T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 855 PM MDT Sat May 7 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Wind has decreased to less than 30 mph and gusts below 40 mph. The Wind Advisory has been allowed to expire. Wind should be lighter during the day on Sunday, then increase again on Monday. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 6, 2:46 AM MDT, 11 hours 14 minutes earlier.
Area forecast discussion, May 6, 2:46 AM MDT, 11 hours 14 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 246 AM MDT Fri May 6 2022 .SHORT TERM...Today through Saturday night. Expect mainly mountain showers and thunderstorms today with some weak shortwaves moving through in fast zonal flow. Most of the activity will be in the high elevations in the central mountains and eastern highlands. Expect breezy conditions today but think it will stay slightly below lake wind advisory criteria for American Falls Reservoir. A cold front moves through Saturday and expect continued showers with much windier conditions. May need a wind advisory and will certainly at least need a lake wind advisory for American Falls on Saturday. 9 thousand foot snow levels today will drop to 5 to 7 thousand feet Saturday afternoon then to 4 to 6 thousand feet Saturday night. Temperatures will continue to be very mild today with highs in the 60s to near 70 again in the Snake River Plain and Magic Valley and 50s and 60s mountains. Will see a significant cool down Saturday behind the cold front with highs only in the 40s and 50s. Expect widespread wind speeds 20 to 30 mph sustained and gusts over 40 mph on Saturday. GK .LONG TERM...Sunday through next Friday. A broad upper trough will remain positioned over the NW states early in the forecast period as several disturbances rotate into the NRN Great Basin resulting in enhanced shower activity across SE Idaho. Over time, the trough amplifies and shifts south and west extending into California by Tuesday before ejecting NE across SRN Idaho Wednesday for another round of enhanced shower activity. Additional Pacific energy digs into the NW states Thursday and across Idaho Friday resulting in additional rainfall for SE Idaho. Temperatures remain well below normal throughout a large portion of the forecast period. Huston && .AVIATION...A broad upper trough was positioned over the NE Pacific and NW states early this morning with two well defined short-wave features cycling through the flow resulting in VFR CIGS and scattered showers. Breezy WSW winds and VFR CIGS will continue through the day with deteriorating conditions late tonight as the next Pacific trough rotates inland. Conditions remain warm enough overnight that rain is expected at the terminals. CIGS may very well drop to MVFR levels at KBYI, KPIH, KIDA, and KDIJ in showers while KSUN may very well dip to IFR levels as the leading sector of the incoming disturbance impacts the CNTRL mountains. Huston && .AVIATION... && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 6:32 PM MDT | Special Weather Statement | PIH | Bingham, Bonneville, Fremont, Madison, Teton | 88 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.